Alert archive / Nebraska / Red Flag Warnings in 2006

Red Flag Warning 8, NWS North Platte, NE

July 29, 200625 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Jul 29, 2006, 1:05 PM MDT for 25 counties in Nebraska. It took effect at Jul 30, 2006, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2006, 1:05 PM MDT (19:05 UTC)
In effect from
Jul 30, 2006, 11:00 AM MDT
Expired
Jul 30, 2006, 9:00 PM MDT
In force
10 hr
Issued by
NWS North Platte, NE
All 25 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 20 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-439 J/kg
Mixed-layer LCL
2158 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 291905
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
205 PM CDT SAT JUL 29 2006

NEZ204-206-208-300300-
/O.UPG.KLBF.FW.A.0006.060730T1700Z-060731T0300Z/
/O.NEW.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/
/O.CON.KLBF.FW.W.0007.000000T0000Z-060730T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
205 PM CDT SAT JUL 29 2006 /105 PM MDT SAT JUL 29 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR SUNDAY...WHICH IS IN EFFECT FROM 12 PM CDT /11
AM MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH FOR
SUNDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. AND A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING.

TEMPERATURES HAVE INCREASED TO 100 TO 110 DEGREES WITH SOUTHERLY
WINDS AT 20 TO 25 MPH THIS AFTERNOON AND RELATIVE HUMIDITY FALLING
TO NEAR 15 PERCENT. THIS HAS CREATED EXTREME FIRE DANGER. CONDITIONS
SHOULD IMPROVE AFTER 9 PM THIS EVENING AS TEMPERATURES FALL BACK
INTO THE 90S.

TEMPERATURES WILL RETURN TO 100 TO 110 DEGREES WITH SOUTHERLY
WINDS AT 15 TO 25 MPH AND RELATIVE HUMIDITY NEAR 15 PERCENT ON
SUNDAY. THIS COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS
WILL CONTINUE TO CREATE EXTREME FIRE DANGER...ESPECIALLY NORTH AND
WEST OF A LINE FROM OGALLALA...TO THEDFORD...TO ROSE.

ON MONDAY EXTREME FIRE DANGER IS LIKELY TO CONTINUE WITH HIGH
TEMPERATURES OF 100 TO 105 DEGREES AND SOUTH WINDS AT 20 TO 30
MPH. RELATIVE HUMIDITY DROPPING TO NEAR 15 PERCENT IS POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NEZ209-300315-
/O.UPG.KLBF.FW.A.0006.060730T1700Z-060731T0300Z/
/O.NEW.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
LOUP RIVERS BASIN-
205 PM CDT SAT JUL 29 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH SUNDAY
AFTERNOON AND COMBINE WITH RELATIVE HUMIDITY FALLING TO AROUND 20
PERCENT AS HIGH TEMPERATURES SOAR TO 100 TO 110 DEGREES. THIS
COMBINATION WILL CREATE EXTREME FIRE DANGER. CONDITIONS SHOULD
IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO THE 90S.

SIMILAR CONDITIONS ARE POSSIBLE ON MONDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NEZ210-300315-
/O.NEW.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/
/O.EXA.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
FRENCHMAN BASIN-
205 PM CDT SAT JUL 29 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH SUNDAY
AFTERNOON AND COMBINE WITH RELATIVE HUMIDITY FALLING TO AROUND 15
PERCENT AS HIGH TEMPERATURES SOAR TO 100 TO 105 DEGREES. THIS
COMBINATION WILL CREATE EXTREME FIRE DANGER. CONDITIONS SHOULD
IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO THE 90S.

SIMILAR CONDITIONS ARE POSSIBLE ON MONDAY. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MASEK
4 follow-up statements
000 
WWUS83 KLBF 300303
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1003 PM CDT SAT JUL 29 2006

NEZ204-206-208-301115-
/O.CAN.KLBF.FW.W.0007.000000T0000Z-060730T0300Z/
/O.CON.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
1003 PM CDT SAT JUL 29 2006 /903 PM MDT SAT JUL 29 2006/

...RED FLAG WARNING IS CANCELLED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 10 PM CDT /9 PM MDT/ SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR SUNDAY...WHICH IS IN EFFECT FROM 12 PM CDT /11
AM MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH FOR
SUNDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. AND A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING.

TEMPERATURES HAVE INCREASED TO 100 TO 110 DEGREES WITH SOUTHERLY
WINDS AT 20 TO 25 MPH THIS AFTERNOON AND RELATIVE HUMIDITY FALLING
TO NEAR 15 PERCENT. THIS HAS CREATED EXTREME FIRE DANGER. CONDITIONS
SHOULD IMPROVE AFTER 9 PM THIS EVENING AS TEMPERATURES FALL BACK
INTO THE 90S.

TEMPERATURES WILL RETURN TO 100 TO 110 DEGREES WITH SOUTHERLY
WINDS AT 15 TO 25 MPH AND RELATIVE HUMIDITY NEAR 15 PERCENT ON
SUNDAY. THIS COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS
WILL CONTINUE TO CREATE EXTREME FIRE DANGER...ESPECIALLY NORTH AND
WEST OF A LINE FROM OGALLALA...TO THEDFORD...TO ROSE.

ON MONDAY EXTREME FIRE DANGER IS LIKELY TO CONTINUE WITH HIGH
TEMPERATURES OF 100 TO 105 DEGREES AND SOUTH WINDS AT 20 TO 30
MPH. RELATIVE HUMIDITY DROPPING TO NEAR 15 PERCENT IS POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NEZ209-210-301115-
/O.CON.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
LOUP RIVERS BASIN-FRENCHMAN BASIN-
1003 PM CDT SAT JUL 29 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM CDT
SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH SUNDAY
AFTERNOON AND COMBINE WITH RELATIVE HUMIDITY FALLING TO AROUND 15
PERCENT AS HIGH TEMPERATURES SOAR TO 100 TO 105 DEGREES. THIS
COMBINATION WILL CREATE EXTREME FIRE DANGER. CONDITIONS SHOULD
IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO THE 90S.

SIMILAR CONDITIONS ARE POSSIBLE ON MONDAY. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$
CDC
000 
WWUS83 KLBF 300859
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 AM CDT SUN JUL 30 2006

NEZ204-206-208>210-310300-
/O.CON.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-
359 AM CDT SUN JUL 30 2006 /259 AM MDT SUN JUL 30 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND 
GUSTY SOUTH WINDS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 25 MPH BY SUNDAY
AFTERNOON AND COMBINE WITH RELATIVE HUMIDITY FALLING INTO THE
UPPER TEENS TO LOWER 20S...AS HIGH TEMPERATURES SOAR TO 100 TO
105 DEGREES. THIS COMBINATION WILL CREATE EXTREME FIRE DANGER.
CONDITIONS SHOULD IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO
THE 90S.

A COLD FRONT WILL MOVE INTO NORTHWEST NEBRASKA MONDAY BRINGING
SOME RELIEF TO THE HEAT...BUT SHIFTING WINDS AND CONTINUED TRIPLE
DIGIT TEMPERATURES AHEAD OF THE FRONT WILL KEEP DANGEROUS FIRE 
CONDITIONS IN PLACE. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

13
000 
WWUS83 KLBF 302022
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT SUN JUL 30 2006

NEZ204-206-208>210-310300-
/O.CON.KLBF.FW.W.0008.000000T0000Z-060731T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-
322 PM CDT SUN JUL 30 2006 /222 PM MDT SUN JUL 30 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING. 

SOUTH WINDS 15 TO 25 MPH WILL CONTINUE INTO THE EVENING HOURS AND
COMBINE WITH RELATIVE HUMIDITY INTO THE UPPER TEENS TO LOWER
20S...AS HIGH TEMPERATURES HAVE SOARED TO 95 TO 105 DEGREES. THIS
COMBINATION WILL CREATE EXTREME FIRE DANGER. CONDITIONS SHOULD
IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO THE 80S.

A COLD FRONT WILL MOVE INTO NORTHWEST NEBRASKA MONDAY BRINGING
SOME RELIEF TO THE HEAT...BUT SHIFTING WINDS AND CONTINUED NEAR
TRIPLE DIGIT TEMPERATURES AHEAD OF THE FRONT WILL KEEP DANGEROUS
FIRE CONDITIONS IN PLACE. ALSO THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND BEHIND THE FRONT...AND WILL HAVE LIMITED
RAINFALL INITIALLY. DRY LIGHTNING IS POSSIBLE...ESPECIALLY IN THE
AFTERNOON AND EARLY EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MASEK
000 
WWUS83 KLBF 310308
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1008 PM CDT SUN JUL 30 2006

NEZ204-206-208>210-311115-
/O.EXP.KLBF.FW.W.0008.000000T0000Z-060731T0300Z/
/O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-
1008 PM CDT SUN JUL 30 2006 /908 PM MDT SUN JUL 30 2006/

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

SOUTH WINDS WILL REMAIN BREEZY THROUGH MIDNIGHT CDT...BEFORE 
WEAKENING SOMEWHAT. RELATIVE HUMIDITIES WILL RECOVER TO 50 PERCENT 
OR GREATER...ALLOWING THE EXTREME FIRE DANGER TO LESSEN SLIGHTLY.

HOWEVER...A COLD FRONT WILL MOVE INTO WESTERN AND NORTH CENTRAL NEBRASKA
MONDAY AFTERNOON AND EVENING. WHILE MINIMUM RELATIVE HUMIDITY
VALUES WILL NOT BE AS LOW AS IN PREVIOUS DAYS...HIGH TEMPERATURES
REACHING OR EXCEEDING 100 DEGREES WILL STILL BE POSSIBLE NORTH AND
EAST OF A LINE FROM AINSWORTH TO BROKEN BOW TO BURWELL. IN
ADDITION...THE COLD FRONT WILL CAUSE A DRASTIC WIND SHIFT AS IT
MOVES THROUGH WHICH WILL CAUSE CONCERNS FOR ANY ONGOING FIRE
CONTAINMENT EFFORTS. THE COLD FRONT WILL ALSO BE A FOCUS FOR
THUNDERSTORM DEVELOPMENT BY AFTERNOON. SOME OF THE STORMS MAY
PRODUCE DRY LIGHTNING INITIALLY...UNTIL ADDITIONAL MOISTURE
BECOMES AVAILABLE TO PRODUCE HEAVIER RAINFALL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JWS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jul 29, 1:58 AM MDT, 11 hours 7 minutes earlier.

Area forecast discussion, Jul 29, 1:58 AM MDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 AM CDT SAT JUL 29 2006

.SYNOPSIS...
UPPER RIDGE WILL BUILD SLOWLY EAST WITH OPPRESSIVE HEAT TO BUILD
OVER THE WEEKEND. SEMI STATIONARY FRONT TO THE NORTH WILL BE THE
ANCHOR FOR THE HEAT LOW WITH HOTTEST READINGS TO BE ACROSS THE
NORTH. &&

.DISCUSSION...
FORECAST CHALLENGE THROUGH MONDAY WILL BE THE TEMPERATURES AND
FIRE DANGER. THE HEAT BUILDS AS THE UPPER RIDGE BUILDS EAST SLOWLY AND
THE MORE ZONAL FLOW ALOFT CREATES COMPRESSIONAL HEATING EAST ONTO
THE PLAINS OF SOUTH DAKOTA...INTO NORTHERN NEBRASKA. BY MONDAY
MODELS SPLIT WITH THE GFS FASTER MOVING THE FRONT TO THE
SOUTHEAST. ON MONDAY THE UPPER PATTERN REMAINS PARALLEL TO THE
SURFACE FRONT...AND TRENDED FORECAST TOWARD THE WRF SOLUTION FOR
HOTTER READINGS INTO MONDAY. WRF SOUNDING PROFILES SHOW DRY
AIRMASS WITH THE SUN TO STEADILY BAKE THE ALREADY DRY
GROUND...WITH WARMER GUIDANCE GENERALLY FOLLOWED THROUGH MONDAY.
WARMING MID LEVEL TEMPERATURES OVER THE WEEKEND SHOULD INHIBIT
POTENTIAL HIGH BASED STORMS AND REMOVED LOW POPS.

THEN INTO THE EXTENDED THE SURFACE FRONT MOVES SOUTHEAST MONDAY
NIGHT INTO TUESDAY. AS THE UPPER RIDGE BUILDS EAST TROPICAL
MOISTURE TO BE DRAWN NORTHEAST ACROSS THE MOUNTAINOUS TERRAIN TO
ACROSS THE SOUTHWEST. THE TRAJECTORY ACROSS THE MOUNTAINS PRESENTS
SOME QUESTION AS TO THE DEPTH OF MOISTURE TO BE AVAILABLE AS THE
FRONT SLIPS SOUTHEAST TUESDAY NIGHT INTO WEDNESDAY...AND MADE FEW
CHANGES THROUGH FRIDAY. THE COOLDOWN FROM THE OPPRESSIVE HEAT HOWEVER
APPEARS SHORTLIVED AS BY WEEKS END TEMPERATURES COULD BE ON THE
RISE AGAIN AS THEN AS THE UPPER RIDGE REBUILDS OVER THE PLAINS.

.FIRE WEATHER...
THE FIRE DANGER INCREASES THIS WEEKEND AS THE UPPER RIDGE BUILDS SLOWLY
EAST. TODAY THE FIRE DANGER WILL BE CRITICAL AS RELATIVE
HUMIDITIES DROP BELOW 25 PERCENT BY NOONTIME INCREASING THE
DRYING OF FUELS INTO THE AFTERNOON AS TEMPERATURES PUSH PAST THE
CENTURY MARK ACROSS THE PANHANDLE AND NORTHWEST WHERE A RED FLAG
WARNING WILL BE IN EFFECT FROM NOON UNTIL 10 PM. THE DRY CONDITIONS
THAT EXIST WILL FURTHER THE HEATING PROCESS TODAY WITH
TEMPERATURES RANGING FROM 100 TO 109 NORTH OF A LINE FROM BRULE IN
KEITH COUNTY...TO SARGENT IN CUSTER COUNTY. THE REMAINDER OF THE
SOUTHWEST WILL APPROACH THE CENTURY MARK AND LIKELY HIT IT ON
SUNDAY AND MONDAY. THE EXTREME HEAT WILL CREATE CRITICAL FIRE
DANGERS INTO SUNDAY WITH ALL AREAS NORTH OF INTERSTATE 80 TO
REMAIN UNDER A FIRE WEATHER WATCH INTO MONDAY WHEN THE RIDGE IS
EXPECTED TO BUILD EAST LATE ALLOWING THE SEMI STATIONARY FRONT TO
SLIP SOUTHEAST OVERNIGHT INTO TUESDAY.

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9
PM MDT/ THIS EVENING FOR NEZ204-NEZ206-NEZ208.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NEZ204-NEZ206-NEZ208-NEZ209.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR NEZ204-NEZ206-NEZ208-NEZ209.

&&

19
Hazardous weather outlook, Jul 29, 3:55 AM MDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
455 AM CDT SAT JUL 29 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-301000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
455 AM CDT SAT JUL 29 2006 /355 AM MDT SAT JUL 29 2006/

...EXTREME FIRE CONDITIONS CONTINUE TO EXIST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THE FIRE DANGER WILL BE EXTREME ACROSS NORTH CENTRAL AND WESTERN
NEBRASKA TODAY AS HIGH TEMPERATURES CLIMB INTO THE UPPER 90S TO
NEAR 110 DEGREES TODAY AND AFTERNOON WINDS GUST FROM 15 TO 25 MPH.

CAUTION SHOULD BE TAKEN WHEN WORKING OUTSIDE DURING THE EXTREME
HEAT. ALLOW TIME FOR FREQUENT BREAKS AND DRINK PLENTY OF WATER.
THE EXTREME HEAT CAN BE VERY DANGEROUS FOR CHILDREN AND PETS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXTREME HEAT WILL CONTINUE SUNDAY AND MONDAY AFTERNOON CREATING
EXTREME FIRE DANGER. HIGH TEMPERATURES WILL ONCE AGAIN CLIMB INTO
THE 100 TO 110 DEGREE RANGE AHEAD OF A COLD FRONT THAT WILL
FINALLY SLIDE INTO THE AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS
ASSOCIATED WITH THE FRONT WILL BRING THE THREAT OF DRY LIGHTNING.
HOWEVER...THERE WILL BE A SLIGHT COOL DOWN IN TEMPERATURES AFTER
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

DDB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:59 AM MDTFire Weather WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 19 more48 hr
Jul 29, 2:59 AM MDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more18 hr

Nearby

Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.